| Catalog Number |
03.010.052 |
| Medical Device Problem Code |
Failure to Align (2522)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date.It was reported that a protection drill sleeve would not advance into anterior aiming arm of the tibia nail.The surgeon believed that the aiming arm may have a burr and he did not use the anterior screw hole.There was no surgical delay reported.The procedure was successfully completed.No additional information provided.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Additional narrative: device available for evaluation?.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Investigation summary: investigation flow: device interaction/functional: visual inspection: visual inspection performed at customer quality (cq) revealed post manufacturing wear in the form of scratches and worn hole edges through the black hard coat anodize layer revealing the aluminum substrate in several areas including the anterior/posterior aiming hole.However no burrs or damage that would contribute to the reported condition were identified in the anterior/posterior aiming hole under 10x magnification.Functional test: a functional test in effort to replicate the reported complaint condition could not be performed at cq as the protection drill sleeve involved in the event was not returned.A functional test with best fit gauge pins was performed at cq and documented in the dimensional inspection section of this investigation.Document/specification review: the returned device was manufactured in october 2006 and is over 11 years old.No nonconformance records (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Tibia nail system aiming arm assembly design drawings and aiming arm body component design drawings were reviewed during this investigation.No product design issues or discrepancies were observed.Dimensional inspection: the diameter of the anterior/posterior hole was measured from both directions as ø12.00mm at cq (best fit gauge pin gp29) which is within specification of ø12.0mm +0.036/-0mm per aiming arm body component design drawing.Conclusion: a definitive root cause for the reported complaint condition could not be determined based on the provided information.This complaint was not able to be confirmed or replicated and no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record review was performed for the subject device: part no.: 03.010.052 , lot no.: 1571029 , manufacturing location: haegendorf , release to warehouse date: 26.Oct.2006.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.